Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 26, NWS Charleston, SC

May 11, 20084 counties in Georgia

NWS Charleston, SC issued this tornado warning at May 11, 2008, 7:16 AM EDT for 4 counties in Georgia. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 7:16 AM EDT (11:16 UTC)
Expired
May 11, 2008, 7:45 AM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:40 AM EDTTSTM WND DMGCobbtown, GA*** 2 INJ *** NUMEROUS TREES AND POWER LINES DOWN. SEVERAL RESIDENCES HOMES WERE DAMAGED. CONVENIENCE STORE WAS DESTROYED NEAR HIGHWAY 23 AND HIGHWAY 25. 2 MINOR INJURIES. POSSIBLE TORNADO.
May 11, 7:40 AM EDTTORNADO 34 Sw Aline, GA*** 2 INJ *** TORNADO CROSSED INTO EXTREME SOUTHWESTERN CANDLER COUNTY FROM EMANUEL COUNTY...THEN CONTINUED EAST SOUTHEASTWARD INTO TATTNALL COUNTY TO COBBTOWN BEFORE TURNING EAST AND DISSIPATING. MAXIMUM MAGNITUDE EF3 IN COBBTOWN. PATH LENGTH 4 1/2 MILES. MAX
May 11, 7:40 AM EDTTORNADOCobbtown, GA*** 2 INJ *** NUMEROUS TREES AND POWER LINES DOWN. SEVERAL RESIDENCES HOMES WERE DAMAGED. CONVENIENCE STORE WAS DESTROYED NEAR HIGHWAY 23 AND HIGHWAY 25. 2 MINOR INJURIES. POSSIBLE TORNADO.
May 11, 7:42 AM EDTTORNADO2 Se Cobbtown, GATRAINED SPOTTER REPORTS NUMEROUS DOWNED PINE TREES ALONG A CLEAR PATH. OTHER TREES AND LIMBS DOWN ON PROPERTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:37 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2775 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 111117
TORCHS
GAC031-043-109-267-111145-
/O.NEW.KCHS.TO.W.0026.080511T1116Z-080511T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
716 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 745 AM EDT

* AT 715 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
  ALINE...OR ABOUT 9 MILES NORTH OF VIDALIA...MOVING EAST AT 70 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ALINE...COBBTOWN...
  METTER...
  REGISTER...PULASKI...
  GEORGIA SOUTHERN...STATESBORO...

THIS COMPLEX OF SEVERE THUNDERSTORMS HAS PRODUCED SIGNIFICANT WIND 
AND TORNADO DAMAGE ACROSS PARTS OF GEORGIA ALREADY. TAKE COVER NOW. 
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR 
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO 
GET TO A SAFE PLACE.

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR POSSIBLE.
AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3242 8220 3247 8220 3248 8219 3253 8175
      3219 8183 3222 8221 3223 8222 3229 8223
      3234 8226
TIME...MOT...LOC 1116Z 269DEG 61KT 3235 8241

$$
2 follow-up statements
000 
WWUS52 KCHS 111127
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 AM EDT SUN MAY 11 2008

GAC031-043-109-267-111145-
/O.CON.KCHS.TO.W.0026.000000T0000Z-080511T1145Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
726 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR WESTERN
BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS
COUNTIES...

AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ALINE...OR ABOUT
11 MILES NORTHEAST OF LYONS...MOVING EAST AT 70 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...GEORGIA SOUTHERN...METTER...PULASKI...REGISTER AND
STATESBORO.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THIS LINE OF STORMS HAS PRODUCED WIDESPREAD DAMAGE ACROSS PORTIONS 
OF SOUTHEASTERN GEORGIA ALREADY THIS MORNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8220 3247 8220 3248 8219 3253 8175
      3219 8183 3222 8221 3223 8222 3229 8223
      3234 8226
TIME...MOT...LOC 1126Z 269DEG 61KT 3235 8221

$$
000 
WWUS52 KCHS 111133
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 AM EDT SUN MAY 11 2008

GAC031-043-109-267-111145-
/O.CON.KCHS.TO.W.0026.000000T0000Z-080511T1145Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
733 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR WESTERN
BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS
COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COBBTOWN...OR
ABOUT OVER METTER...MOVING EAST AT 76 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...GEORGIA SOUTHERN...METTER...PULASKI...REGISTER AND
STATESBORO.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8220 3247 8220 3248 8219 3253 8175
      3219 8183 3222 8221 3223 8222 3229 8223
      3234 8226
TIME...MOT...LOC 1133Z 278DEG 66KT 3231 8198

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 5:01 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 11, 5:01 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
501 AM EDT SUN MAY 11 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA THIS
MORNING...WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS
EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THROUGH
THE MIDDLE OF THE WEEK. ANOTHER FRONT MAY AFFECT THE REGION LATE IN
THE WEEK OR OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A WARM FRONT EXTENDS FROM AN AREA OF LOW
PRESSURE OVER WEST-CENTRAL GEORGIA...EASTWARD TO JUST NORTH OF KNBC.
FURTHER UPSTREAM...A STRONG COLD FRONT EXTENDS FROM AN AREA OF LOW
PRESSURE OVER CENTRAL ILLINOIS...SOUTHWARD INTO EASTERN
MISSISSIPPI. MAIN NEAR TERM CONCERN CONTINUES TO REVOLVE AROUND THE
THREAT FOR SEVERE WEATHER.

TODAY...THE WARM FRONT CURRENTLY DRAPED THROUGH CENTRAL PORTIONS OF
THE FORECAST AREA WILL LIFT QUICKLY NORTH OF THE CWA THIS
MORNING...AS THE STRONGLY DYNAMIC STORM SYSTEM TO THE WEST OF THE
AREA CONTINUES TO MAKE ITS APPROACH. EXPECT THE POTENTIAL FOR A
COUPLE WAVES OF SEVERE WEATHER...THE FIRST WITH THE WARM FRONT AND
APPROACHING MCS THIS MORNING. EXPECT THE MCS TO PUSH OFFSHORE BY
LATE THIS MORNING...WITH THE MAIN COLD FRONT STILL LINGERING BACK TO
THE WEST OF THE REGION. THIS SHOULD ALLOW SOME SUNSHINE TO BE SEEN
ACROSS THE AREA...AND THIS WILL MOST LIKELY LEAD TO ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS MORNING...WITH
COVERAGE MUCH MORE SCATTERED THIS AFTERNOON. GIVEN THE STRONG
FORCING...IMPRESSIVE MID-LEVEL INSTABILITY...AND LOW LEVEL SHEAR IN
PLACE DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THE DAY.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...STRENGTHENING WINDS
ALOFT ARE EXPECTED TO GET MIXED DOWN TO THE SURFACE THIS AFTERNOON
RESULTING IN BREEZY CONDITIONS ACROSS THE AREA. WILL CONTINUE THE
WIND ADVISORY CURRENTLY IN PLACE THROUGH THIS EVENING...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH TEMPERATURES SHOULD TOP OUT GENERALLY IN THE MIDDLE 80S ACROSS
THE AREA.

LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.

LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE
WAKE OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO
BE A WINDY DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING
THAT IT MAY BORDER ON WIND ADVISORY FOR SOME COASTAL AREAS
DURING THE DAY. WE DID LITTLE TO CHANGE FORECAST PHILOSOPHY
GIVEN THE SEVERITY OF THE ONGOING WEATHER.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
SEVERAL THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED
BOUNDARY THIS MORNING OVER THE CHS TERMINAL...WHICH WILL RESULT IN
TEMPO MVFR VSBYS AND IFR CIGS FOR THE NEXT COUPLE HOURS.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THEREAFTER UNTIL
ANOTHER ROUND OF THUNDERSTORM ACTIVITY OCCURS SUNDAY AFTERNOON. HAVE
IMPROVING CIGS TEMPORARILY BETWEEN 10 TO 13Z AS THUNDERSTORM
ACTIVITY TEMPORARILY DECREASES UNTIL NOON TODAY.

GUSTY WINDS WILL OCCUR SHORTLY AFTER SUNRISE AT BOTH TERMINALS.
WEST WINDS OF 15 KNOTS GUSTING TO AROUND 30 KNOTS WILL OCCUR
DURING THE DAY AS A STRONG PRESSURE GRADIENT OCCURS OVER THE AREA.
A SERIES OF THUNDERSTORMS ARE ANTICIPATED TO ENTER THE REGION AS A
LOW PRESSURE SYSTEM SHIFTS OVER THE CAROLINAS. TIMING OF
THUNDERSTORM ACTIVITY IS DIFFICULT TO PIN DOWN AT THIS TIME...BUT
IS EXPECTED TO BE IN THE VICINITY OF BOTH TERMINALS BY 15Z THROUGH
01Z MONDAY. LATER TAFS WILL ADJUST EXACT ARRIVAL OF THUNDERSTORMS.
GUSTY WINDS ARE ANTICIPATED TO CONTINUE THROUGH THE NIGHT AS THE
PRESSURE GRADIENT REMAINS PINCHED.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS TO PREVAIL IN
WAKE OF THE COLD FRONT STARTING SUNDAY EVENING. GUSTY WINDS AT
TIMES SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
A WARM FRONT IS CURRENTLY SITUATED THROUGH THE SOUTHERN SOUTH
CAROLINA NEARSHORE WATERS THIS MORNING...AND EXTENDS WESTWARD TO AN
AREA OF LOW PRESSURE OVER WEST-CENTRAL GEORGIA. AS THIS AREA OF LOW
PRESSURE CONTINUES TO TRACK TO THE NORTHEAST THIS MORNING...THE WARM
FRONT WILL QUICKLY LIFT NORTH OF THE COASTAL WATERS WITH
SOUTHWESTERLY WINDS INCREASING ACROSS ALL MARINE ZONES. WILL
CONTINUE SMALL CRAFT ADVISORIES FOR ALL WATERS THROUGH THE DAY.

A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.

GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.

RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
     047>051.
     LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
     FOR SCZ045.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     SCZ045.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR SCZ048>050.
MARINE...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR AMZ330-350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
     350-352-354-374.
     GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
     AMZ330-350-352-354-374.

&&
Hazardous weather outlook, May 11, 5:28 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
528 AM EDT SUN MAY 11 2008

SCZ045-120930-
BERKELEY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING FOR LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   LAKE WIND ADVISORY.
   HIGH WIND WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-120930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
COASTAL JASPER-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>050-120930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-120930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-120930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
528 AM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 11, 5:48 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     SECESSIONVILLE          32.71N 79.94W
05/11/2008                   CHARLESTON         SC   BROADCAST MEDIA

            MEDIA REPORTED SEVERAL TREES DOWN AT THE CORNER OF
            SECESSIONVILLE AND CAMP ROAD. A POSSIBLE TORNADO HAS ALSO
            BEEN REPORTED.

&&

DPB
Local storm report, May 11, 5:59 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             JAMES ISLAND            32.73N 79.93W
05/11/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT THE
            INTERSECTION OF CLEARVIEW AND HARBORVIEW ROAD.

&&

DPB
Local storm report, May 11, 6:09 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     TSTM WND DMG     RAVENEL                 32.76N 80.25W
05/11/2008                   CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED TREES DOWN AND POWER OUTAGES AT 165 HIGH
            PARK ROAD IN RAVENEL SOUTH CAROLINA.

&&

DPB
Special weather statement, May 11, 6:22 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 AM EDT SUN MAY 11 2008

GAZ087-088-099>101-114>116-118-137-138-140-111330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND
622 AM EDT SUN MAY 11 2008

...WIDESPREAD DAMAGING WINDS EXPECTED ACROSS MUCH OF SOUTHEAST
GEORGIA...

AN INTENSE CLUSTER OF SEVERE THUNDERSTORMS IS MOVING THROUGH
CENTRAL GEORGIA EARLY THIS MORNING AND SHOULD PUSH INTO SOUTHEAST
GEORGIA BETWEEN 7 AND 10 AM. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE AND POSSIBLE TORNADOES AND ARE
EXPECTED TO CONTINUE DOING SO FOR THE NEXT SEVERAL HOURS AS THEY
MOVE EAST.

RESIDENTS IN SOUTHEAST GEORGIA SHOULD BE PREPARED FOR POSSIBLE
WARNINGS THIS MORNING AND BE READY TO TAKE COVER IN A STURDY
BUILDING. AS WITH ANY SEVERE THUNDERSTORM...TORNADOES CAN BE
PRODUCED WITH LITTLE OR NO WARNING.
Special weather statement, May 11, 6:23 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 AM EDT SUN MAY 11 2008

SCZ044-045-050-111115-
BERKELEY-CHARLESTON-DORCHESTER-
623 AM EDT SUN MAY 11 2008

...THUNDERSTORMS REDEVLOPING IN BERKELEY COUNTY...DORCHESTER COUNTY
AND CHARLESTON COUNTY THROUGH 715 AM EDT...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS REDEVLOPING ALONG THE INTERSTATE 26 CORRIDOR.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EBENEZER TO
SECESSIONVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
SAINT GEORGE TO 6 MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 46
MPH. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO RAPIDLY DEVELOP
WITH SMALL HAIL AND GUSTY WINDS TO 50 MPH.

AREAS IN AND AROUND AWENDAW...BONNEAU...BONNEAU BEACH...CAINHOY...
CHARLESTON...CHARLESTON AIRPORT...COLLEGE PARK...CROSS...DANIEL
ISLAND...EADYTOWN...FOLLY BEACH...GOOSE CREEK...HANAHAN...HUGER...
JAMES ISLAND...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON...
MCCLELLANVILLE...MONCKS CORNER...MOUNT PLEASANT...NORTH CHARLESTON...
PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SHADOWMOSS...
SULLIVANS ISLAND...SUMMERVILLE...WANDO...WEST ASHLEY...ISLE OF PALMS
AND CENTENARY WILL BE IMPACTED THROUGH 715 AM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 7:07 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     HAIL             JAMES ISLAND            32.73N 79.93W
05/11/2008  E0.75 INCH       CHARLESTON         SC   PUBLIC

            COVERING THE GROUND.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:23 AM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh37 min
May 11, 2:16 AM EDTSevere Thunderstorm WarningCHSScreven44 min
May 11, 7:01 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall59 min
May 11, 7:12 AM EDTTornado WarningCHSJenkins, Screven48 min
May 11, 7:39 AM EDTTornado WarningCHSScreven66 min
May 11, 7:41 AM EDTTornado WarningCHSBulloch, Candler, Evans, Tattnall49 min
May 11, 7:48 AM EDTSevere Thunderstorm WarningCHSScreven57 min
May 11, 7:50 AM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more40 min
May 11, 7:53 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven52 min
May 11, 7:59 AM EDTTornado WarningCHSScreven16 min
May 11, 8:18 AM EDTTornado WarningCHSBulloch, Effingham27 min
May 11, 8:24 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more36 min
May 11, 8:31 AM EDTTornado WarningCHSBryan, Liberty, Long29 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningCHSEffingham41 min
May 11, 8:41 AM EDTSevere Thunderstorm WarningCHSChatham, Effingham19 min
May 11, 8:53 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh52 min
May 11, 9:08 AM EDTTornado WarningCHSBryan, Chatham, Liberty37 min
May 11, 9:14 AM EDTTornado WarningCHSLong, McIntosh31 min
May 11, 9:31 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh29 min
May 11, 9:36 AM EDTTornado WarningCHSLong, McIntosh24 min
May 11, 9:52 AM EDTTornado WarningCHSMcIntosh23 min
May 11, 10:43 AM EDTAreal Flood AdvisoryCHSMcIntosh2 hr
May 11, 1:55 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh65 min
May 11, 2:50 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall40 min
May 11, 3:26 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh49 min
May 11, 3:43 PM EDTSevere Thunderstorm WarningCHSMcIntosh32 min
May 11, 3:52 PM EDTTornado WarningCHSLiberty, McIntosh23 min
May 11, 4:44 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh19 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.